MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534260
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter-guide break.Imdrf impact code f2301 captures the additional intervention to remove the detached portion of the black introducer.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary preloaded double bend stent was implanted in the duodenum to treat a bile flow blockage during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, the technician pulled the stent forcefully causing the black introducer to detach from the delivery system inside the patient.When the scope was removed, the detached black introducer remained in the patient's duodenum.The technician attempted to retrieve the detached introducer using forceps and a snare but was unsuccessful.An upper scope was then used along with a snare to successfully removed the detached black introducer.The stent remained implanted, and the procedure was completed.There were no patient complications reported as a result of this event.Note: it was reported that the guidewire was inside the patient during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent cannot be fully deployed." the physician did not follow the steps cited in the ifu.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18282443
Report Number3005099803-2023-06501
Device Sequence Number6264469
Product Code FGE
UDI-Device Identifier08714729787358
UDI-Public08714729787358
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2025
Device Model NumberM00534260
Device Catalogue Number3426
Device Lot Number0032085262
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2023
Initial Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown